MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43867
Medical Device Problem Codes Structural Problem (2506); Material Deformation (2976)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The user advanced the delivery system of the device from the left fa to the left eia during evar to place the stent at the iliac leg graft.However, the stent appeared to have been deployed and placed with deformation.Therefore, another stent was additionally placed.There have been no adverse effects to the patient reported.Updated on 30/nov/2020, (b)(4).The user advanced the delivery system of the device from the left fa to the left eia during evar to place the stent from inside the distal side of the iliac leg graft to the eia.(the iliac leg graft landed in the eia.) however, the stent appeared to have been deployed and placed with deformation.Therefore, cordis's smart f10¿ x 80mm was additionally placed inside the deformed ziv6-35-80-10-60 stent to the distal side of the ziv6 stent.The deformation could not be resolved, but the inner lumen appeared to be patent.There have been no adverse effects to the patient reported.Patient outcome: there have been no adverse effects to the patient reported.Patient/event info notes: 2 prefix ziv5/ziv6/ 2-1 was the device used percutaneously? ¿¿(yes) 2-2 which artery was the stent to be placed in? - eia 2-3 was the approach ipsilateral or contralateral? ¿¿(ipsilateral) 2-4 if contralateral, was the bifurcation angle tight? 2-5 where on the patient was the percutaneous access site? femoral 2-6 details of access sheath used (name, fr size, length)? asku 2-7 was the device flushed through both flushing port before the procedure, as per ifu? ¿¿(unknown) 2-8 details of the wire guide used (name, diameter, hydrophylic)? asku --> 30/nov/2020) 0.035 inch, aes or les) 2-9 was the patient's anatomy tortuous or calcified? ¿¿(unknown) 2-10 was resistance encountered when advancing the wire guide or delivery system to the target location? ¿¿(unknown) 2-11 how did the physician deal with this resistance? 2-12 was pre-dilation performed ahead of placement of the stent? ¿¿(unknown) 2-13 was post-dilation performed after the placement of the stent? ¿¿(unknown) 2-14 did the tip of the delivery system cross the target location? ¿¿(yes) 2-15 are images of the device of procedure available? ¿¿(yes).2-16 did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? ¿¿(unknown).
 
Additional Manufacturer Narrative
Annex g: g04122 - stent.Device evaluation: note: this complaint is related to (b)(4).The ziv6-35-80-10-60 device of lot number c1760263 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.Document review: prior to distribution ziv6-35-80-10-60 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ziv6-35-80-10-60 of lot number c1760263 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1760263.There is no evidence to suggest that the user deviated from the instructions for use (ifu0043-9).The japanese packaging insert ci0909i04 supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: impression: the provided imaging confirms deformation of the ziv6-35-80-10-60 inferior end.The stent was likely stretched while attempting to cover a tortuous and concertinaed distal left eia segment.Root cause review: a definitive root cause was not determined.A possible root cause could be attributed to torturous patient anatomy.As per the imaging review the stent was likely stretched while attempting to cover a torturous and concertinaed distal left eia segment which resulted in the stent deforming.Summary: complaint is confirmed as the failure was verified in the image(s).The stent was likely stretched while attempting to cover a severely tortuous anatomy.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report being submitted due to the investigation being completed on 01-apr-2021.The user advanced the delivery system of the device from the left fa to the left eia during evar to place the stent at the iliac leg graft.However, the stent appeared to have been deployed and placed with deformation.Therefore, another stent was additionally placed.There have been no adverse effects to the patient reported.Updated on 30/nov/2020, (b)(6): the user advanced the delivery system of the device from the left fa to the left eia during evar to place the stent from inside the distal side of the iliac leg graft to the eia.(the iliac leg graft landed in the eia.) however, the stent appeared to have been deployed and placed with deformation.(please refer to the attached images.) therefore, cordis's smart f10 x 80mm (please refer to the attached photo) was additionally placed inside the deformed ziv6-35-80-10-60 stent to the distal side of the ziv6 stent.The deformation could not be resolved, but the inner lumen appeared to be patent.There have been no adverse effects to the patient reported.Patient outcome: there have been no adverse effects to the patient reported.Patient/event info notes: 2: prefix ziv5/ziv6/.2-1: was the device used percutaneously? (yes).2-2: which artery was the stent to be placed in? - eia.2-3: was the approach ipsilateral or contralateral? (ipsilateral).2-4: if contralateral, was the bifurcation angle tight? 2-5: where on the patient was the percutaneous access site? femoral.2-6: details of access sheath used (name, fr size, length)? asku.2-7: was the device flushed through both flushing port before the procedure, as per ifu? (unknown).2-8: details of the wire guide used (name, diameter, hyrdophyllic)? asku 30/nov/2020) 0.035inch, aes or les).2-9: was the patient's anatomy tortuous or calcified? (unknown).2-10: was resistance encountered when advancing the wire guide or delivery system to the target location? (unknown).2-11: how did the physician deal with this resistance? 2-12: was pre-dilation performed ahead of placement of the stent? (unknown).2-13: was post-dilation performed after the placement of the stent? (unknown).2-14: did the tip of the delivery system cross the target location? (yes).2-15: are images of the device of procedure available? (yes) please refer to the attached images.2-16: did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? (unknown).
 
Event or Problem Description
Supplemental report being submitted due to the imaging review being completed on 29-dec-2020.The user advanced the delivery system of the device from the left fa to the left eia during evar to place the stent at the iliac leg graft.However, the stent appeared to have been deployed and placed with deformation.Therefore, another stent was additionally placed.There have been no adverse effects to the patient reported.Updated on 30/nov/2020, (b)(6): the user advanced the delivery system of the device from the left fa to the left eia during evar to place the stent from inside the distal side of the iliac leg graft to the eia.(the iliac leg graft landed in the eia.) however, the stent appeared to have been deployed and placed with deformation.(please refer to the attached images.) therefore, cordis's smart f10 x 80mm (please refer to the attached photo) was additionally placed inside the deformed ziv6-35-80-10-60 stent to the distal side of the ziv6 stent.The deformation could not be resolved, but the inner lumen appeared to be patent.There have been no adverse effects to the patient reported.Patient outcome: there have been no adverse effects to the patient reported.Patient/event info notes: 2 prefix ziv5/ziv6/.2-1 was the device used percutaneously? (yes).2-2 which artery was the stent to be placed in? eia.2-3 was the approach ipsilateral or contralateral? (ipsilateral).2-4 if contralateral, was the bifurcation angle tight? 2-5 where on the patient was the percutaneous access site? femoral.2-6 details of access sheath used (name, fr size, length)? asku.2-7 was the device flushed through both flushing port before the procedure, as per ifu? (unknown).2-8 details of the wire guide used (name, diameter, hyrdophyllic)? asku.(b)(6) 2020) 0.035inch, aes or les) 2-9 was the patient's anatomy tortuous or calcified? (unknown).2-10 was resistance encountered when advancing the wire guide or delivery system to the target location? (unknown).2-11 how did the physician deal with this resistance? 2-12 was pre-dilation performed ahead of placement of the stent? (unknown).2-13 was post-dilation performed after the placement of the stent? (unknown).2-14 did the tip of the delivery system cross the target location? (yes).2-15 are images of the device of procedure available? (yes).2-16 did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? (unknown).
 
Additional Manufacturer Narrative

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key11046139
Report Number3001845648-2020-00970
Device Sequence Number16402515
Product Code NIO
UDI-Device Identifier10827002438672
UDI-Public(01)10827002438672(17)230921(10)C1760263
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2023
Device Model NumberG43867
Device Catalogue NumberZIV6-35-80-10-60
Device Lot NumberC1760263
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/26/2020
Event Location Hospital
Initial Date Received by Manufacturer 11/27/2020
Supplement Date Received by Manufacturer11/27/2020
11/27/2020
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date01/21/2021
04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1